Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 49, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 8, 2015, 6:07 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2015, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 8, 2015, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 102 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KLOT 082307
SVRLOT
ILC053-075-105-090000-
/O.NEW.KLOT.SV.W.0049.150608T2307Z-150609T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
607 PM CDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 700 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CHATSWORTH...OR 7 MILES SOUTHWEST OF PIPER CITY...MOVING SOUTHEAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2307Z 301DEG 25KT 4071 8832
HAIL...1.25IN
WIND...60MPH
$$
LENNING3 follow-up statements
752
WWUS53 KLOT 082325
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT MON JUN 8 2015
ILC053-075-105-090000-
/O.CON.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
625 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS
COUNTIES...
AT 625 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PIPER CITY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2325Z 290DEG 24KT 4067 8817
HAIL...1.00IN
WIND...60MPH
$$
LENNING934
WWUS53 KLOT 082343
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT MON JUN 8 2015
ILC053-075-105-090000-
/O.CON.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
643 PM CDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR FORD...SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN IROQUOIS
COUNTIES...
AT 642 PM CDT...MULTIPLE SEVERE THUNDERSTORMS WERE LOCATED OVER THE
WARNED AREA AND ABOUT 10 MILES NORTH OF PAXTON...MOVING SOUTHEAST AT
30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAXTON...PIPER CITY...ONARGA...FORREST...CHATSWORTH...BUCKLEY...
MELVIN...LODA...ROBERTS...ELLIOTT...SIBLEY...THAWVILLE AND STRAWN.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2342Z 301DEG 25KT 4061 8804
HAIL...1.00IN
WIND...60MPH
$$
RC396
WWUS53 KLOT 082358
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
658 PM CDT MON JUN 8 2015
ILC053-075-105-090007-
/O.EXP.KLOT.SV.W.0049.000000T0000Z-150609T0000Z/
FORD IL-LIVINGSTON IL-IROQUOIS IL-
658 PM CDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR FORD...SOUTHEASTERN LIVINGSTON
AND SOUTHWESTERN IROQUOIS COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
SOUTHEASTERN IROQUOIS COUNTY UNTIL 715 PM CDT.
LAT...LON 4053 8846 4062 8846 4062 8852 4086 8828
4068 8794 4040 8793 4040 8816
TIME...MOT...LOC 2356Z 301DEG 25KT 4061 8804
$$
RCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:37 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 8, 5:37 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT MON JUN 8 2015
.UPDATE...
1225 PM CDT
NO MAJOR CHANGES TO GOING FORECAST OTHER THAN TO BUMP POPS INTO
LIKELY CATEGORY THIS AFTERNOON FOR ANTICIPATED SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT. 12Z RAOB ANALYSIS SHOWS AREA IN LEFT
EXIT REGION OF IMPRESSIVE 100 KT+ 250 MB JET STREAK STRETCHING
ACROSS THE CENTRAL LAKES...AS WELL AS ENTRANCE REGION OF 70 TO 90
KT JET MAX/SHEARED SHORT WAVE DROPPING SOUTH THROUGH THE UPPER
MIDWEST THAT CAN BE SEEN ON W/V IMAGERY. LATEST VISIBLE SATELLITE
SHOWS AN UPTICK IN CU FORMATION OVER WISCONSIN AND FAR NORTHERN
ILLINOIS LIKELY IN RESPONSE TO UPWARD MOTION FROM APPROACHING UPPER
WAVE.
LOCAL ANALYSIS SHOWS US SOUTH OF A SURFACE TROUGH/SECONDARY COLD
FRONT...WITH DEWPOINTS IN THE 60S SOUTH AND 50S NORTH INTO
WISCONSIN. THERE IS ALSO A SHIFT FROM WEST-SOUTHWEST WINDS OVER
OUR AREA TO NORTHWEST BEHIND THE TROUGH IN WISCONSIN. EXPECTING
THE FORCED UPWARD MOTION FROM THE JET DYNAMICS AND SHORT WAVE AS
WELL AS SOME POOLING/CONVERGENCE ALONG TROUGH AXIS TO FOSTER
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THAT WILL START IN
WISCONSIN AND SLIDE SOUTHEAST THROUGH THE AFTERNOON. SPC
MESOANALYSIS INDICATES 1500 J/KG OF MLCAPE AND IF DEWPOINTS DONT
MIX OUT...COULD SEE THESE VALUES AT LEAST THIS HIGH AT PEAK
HEATING. WITH STEEP LOW LEVEL LAPSE RATES AND COOL 500 MB TEMPS IN
THE MINUS MID TEENS CELSIUS...IN ADDITION TO STRENGTHENING DEEP
LAYER SHEAR AS MID/UPPER SPEED MAX APPROACHES THIS
AFTERNOON...COULD SEE A FEW ORGANIZED STORMS STILL CAPABLE OF
PRODUCING STRONG WIND GUSTS UP TO 60 MPH AND MARGINALLY SEVERE.
HAVE KEPT LOW CHANCE POPS INTO THE EARLY EVENING GIVEN THAT LATE
SUNSET THIS TIME OF YEAR SLOWS DIURNAL STABILIZATION SOME...BUT
ONCE TO DARK...ANY LINGERING SHOWERS SHOULD QUICKLY COME TO AN
END.
RC
&&
.SHORT TERM...
259 PM CDT
THROUGH TUESDAY...
REFER TO PREVIOUS 1225 PM CDT AFD UPDATE FOR FULL THOUGHTS ON
CONVECTIVE EVOLUTION THIS AFTERNOON THROUGH EARLY THIS EVENING AND
REMAIN LARGELY UNCHANGED. SO FAR HAVE HAD QUARTER TO HALF DOLLAR
SIZE HAIL REPORTS IN NORTHERN LAKE COUNTY ILLINOIS. THERE WAS ALSO A
GOLF BALL SIZED HAIL REPORT IN KENOSHA COUNTY FROM AN EARLIER
STORM THERE. THERMODYNAMICS AND SHEAR WOULD SUPPORT POTENTIAL FOR
A FEW MORE STORMS PRODUCING HAIL UP TO QUARTER SIZE/OCCASIONALLY
LARGER AND GUSTS UP TO 60 MPH DUE TO NEAR DRY ADIABATIC LOW LEVEL
LAPSE RATES.
AFTER TROUGH PASSAGE AND LOSS OF INSTABILITY BY MID EVENING...THE
REST OF THE NIGHT SHOULD BE QUIET WITH CLEARING SKIES...LIGHT
WESTERLY WINDS AND LOWS IN THE UPPER 50S-LOW 60S OUTSIDE OF
CHICAGO AND MID 60S IN THE CITY.
A WEAK HIGH PRESSURE RIDGE AXIS WILL MOVE ACROSS THE AREA ON
TUESDAY...WHILE ALOFT WESTERLY WARM ADVECTION OF AIR MASS FROM
CENTRAL PLAINS WILL OCCUR. MODELS ARE AGAIN INDICATING DEEP MIXING
APPROACHING 750 MB...SO WITH 850 MB TEMPS APPROACHING THE UPPER
TEENS CELSIUS BY EARLY EVENING AND 925 MB TEMPS IN THE LOW 20S
CELSIUS AND PLENTY OF SUN...HIGHS ARE EXPECTED TO REACH THE MID
TO UPPER 80S. SOME UNCERTAINTY IN THE WIND FORECAST...AS THE DEEP
MIXING AND WEST TO WSW WINDS COULD PLAUSIBLY PRECLUDE A LAKE
BREEZE...BUT HEDGING ON THE STRONG HEATING OVER LAND AND COLD LAKE
WATERS TO ENABLE LAKE BREEZE TO FORM MID DAY AND PUSH JUST INLAND.
THIS WILL KEEP SHORE HIGHS IN THE UPPER 70S TO AROUND 80...WITH
SOME ADDITIONAL LATE DAY COOLING.
RC
&&
.LONG TERM...
TUESDAY NIGHT THROUGH MONDAY...
230 PM...LOW PRESSURE WILL BE MOVING ACROSS ONTARIO TUESDAY NIGHT
INTO WEDNESDAY WITH A TRAILING COLD FRONT MOVING SOUTH ACROSS THE
WESTERN LAKES TUESDAY NIGHT AND THEN ACROSS NORTHERN ILLINOIS AND
NORTHWEST INDIANA WEDNESDAY AFTERNOON/EVENING...WITH LOW
CONFIDENCE REGARDING FRONTAL TIMING. HOWEVER...EVEN WITH SOME
UNCERTAINTY REGARDING THE FRONT...THE GRADIENT BECOMES WEAK ENOUGH
THAT WINDS WILL LIKELY TURN OFF THE LAKE EITHER WITH A LAKE BREEZE
OR AS A RESULT OF THE FRONT BY MID/LATE AFTERNOON. EITHER WAY...
THIS BOUNDARY WILL LIKELY PROVIDE SUPPORT FOR THUNDERSTORMS AS
TEMPERATURES CLIMB INTO THE UPPER 80S/NEAR 90 WITH DEWPOINTS WELL
IN THE 60S...AND POSSIBLY NEAR 70 IF THEY BEGIN TO POOL AHEAD OF
THE FRONT. ACTIVITY APPEARS TO BE SOMEWHAT DIURNAL AND WOULD
LIKELY DISSIPATE THRU THE EVENING HOURS.
THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH OF THE AREA BY THURSDAY
MORNING AND THEN SLOWLY LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL SPREAD
BACK ACROSS THE AREA THURSDAY NIGHT AND CONTINUE INTO FRIDAY.
PERIODS OF HEAVY RAIN ARE CERTAINLY POSSIBLE. THE WARM FRONT WILL
THEN TURN BACK SOUTH WITH NORTHEASTERLY WINDS SPREADING BACK
ACROSS THE AREA FRIDAY AFTERNOON INTO FRIDAY NIGHT. PRECIP WILL
LIKELY TAPER OFF FROM NORTH TO SOUTH FRIDAY NIGHT BUT FROM THIS
DISTANCE...DIFFICULT TO GET TOO FANCY WITH POPS. POSSIBLE FOR FOG
TO DEVELOP FRIDAY NIGHT INTO SATURDAY ALONG THE LAKE FRONT.
THE PATTERN REPEATS AGAIN WITH THE FRONTAL BOUNDARY LIFTING BACK
NORTH SATURDAY NIGHT INTO SUNDAY MORNING. THERE COULD BE A PERIOD
OF SHOWERS/THUNDERSTORMS AS THIS FRONT LIFTS BACK NORTH. ANOTHER
LOW MOVES ACROSS ONTARIO SUNDAY NIGHT WITH ANOTHER COLD FRONT
MOVING SOUTH ACROSS THE AREA LATER SUNDAY NIGHT INTO MONDAY WITH
ANOTHER PERIOD OF SHOWERS/THUNDERSTORMS. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* LARGE SCALE WIND PATTERN...WSWLY-WLY WINDS GUSTING TO 20-25 KT
THIS AFTERNOON.
* LINE OF THUNDERSTORMS MOVING THROUGH ORD/MDW AND SHOULD BE INVOF
TERMINALS 08/21Z-09/01Z. BRIEF WIND GUSTS TO 50KT AND LARGE
HAIL POSSIBLE.
* MAIN AREA OF TS HAS PASSED SOUTH OF ORD/MDW. SCT TSRA LIKELY FOR
AN HOUR OR SO THOUGH CHANCES FOR DIRECT IMPACT ARE SMALL.
* ANOTHER LINE OF TSRA IS MOVING SOUTH THROUGH WISCONSIN... SHOULD
REACH ORD/MDW 0030-0130Z.
KREIN
//DISCUSSION...UPDATED 18Z...
MAIN ISSUES FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING WILL BE GUSTY WEST WINDS AND A CHANCE FOR SCATTERED
THUNDERSTORMS.
WINDS ACROSS THE REGION ARE WSWLY AND GUSTING TO ARND 25KT. THE
WINDS WILL REMAIN WSWLY THROUGH EARLY THIS AFTERNOON AHEAD OF A
WEAK PRE-FRONTAL TROUGH EXTENDING FROM NEWN IL THROUGH SERN IOWA.
THERE HAS BEEN SOME CLOUD DEVELOPMENT ALONG THE TROUGH AXIS...BUT
LITTLE IN THE WAY OF CONVECTIVE CLOUD GROWTH. DIURNAL CU IS
CURRENTLY DEVELOPING OVER NWRN INDIANA AND EAST-CENTRAL
ILLINOIS...WHERE COPIOUS AMOUNTS OF RAIN FELL LAST NIGHT. THERE IS
ALSO SOME DIURNAL CU DEVELOPMENT OVER FAR NERN IL AND SRN WI.
THERE LOCATIONS WHERE CU DEVELOPMENT IS NOTED ON THE SATELLITE
IMAGERY SHOULD BE THE FIRST TO SEE SOME SCT THUNDERSTORM ACTIVITY
AND A FEW CELLS ARE ALREADY DEVELOPING IN SERN WI. SINCE THERE IS
ONLY WEAK FOCUS AT AT THE SURFACE WITH THE PRE-FRONTAL
TROUGH...ANY THUNDERSTORM DEVELOPMENT WILL HAVE TO RELY ON DAYTIME
HEATING IN LOCATIONS OF HIGHER DEWPOINTS...THAT IS LOCATIONS AHEAD
OF THE PRE-FRONTAL TROUGH. THIS LEAVES SOME QUESTION AS TO TIMING
AND COVERAGE OF SHRA/TSRA INVOF THE TERMINALS. THE LATEST TRENDS
INDICATE SOME CU DEVELOPMENT INVOF THE TERMINALS...SO WILL NEED TO
KEEP SOME MENTION OF TS POSSIBILITY...BUT STILL ANTICIPATE
COVERAGE WILL BE SCATTERED AND CONFIDENCE IN THUNDER DIRECTLY AT
THE TERMINALS IS LOW.
THE PRE-FRONTAL TROUGH SHOULD PUSH THROUGH NWRN IN BY LATE
AFTERNOON WITH WINDS VEERING A LITTLE MORE WLY...AND ADVECTING IN
SOME DRIER AIR AT THE SFC. SO...PCPN CHANCES SHOULD DIMINISH AT
SUNSET. A WEAK COLD FRONT EXTENDING FROM CNTRL WI TO ERN IA IS
EXPECTED TO PUSH THROUGH THE AREA EARLY THIS EVENING...ALLOWING
WINDS TO FURTHER VEER TO NWLY WITH EVEN DRIER AIR OVERSPREADING
THE AREA. SO...EXPECT DRY CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT AND THROUGH TOMORROW.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* MEDIUM TO HIGH CONFIDENCE IN LARGE SCALE WIND TRENDS.
* MEDIUM CONFIDENCE IN COVERAGE/TIMING/DIRECT IMPACT OF
THUNDERSTORMS ON THE TERMINALS WITH RESPECT TO WINDS/CIGS/VIS.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS LATE TONIGHT AND
TOMORROW.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT...VFR. SOUTHWEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. EAST WINDS.
FRIDAY...TSRA LIKELY DURING THE DAY. SOUTHWEST WINDS.
SATURDAY...CHANCE OF TSRA DURING THE NIGHT. NORTHEAST WINDS.
SUNDAY...CHANCE OF TSRA. SOUTH WINDS.
MTF
&&
.MARINE...
306 PM...LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL MOVE EAST
TONIGHT WITH A TRAILING COLD FRONT MOVING SOUTH OF THE LAKE THIS
EVENING. AREAS OF DENSE FOG HAVE PERSISTED ALL DAY AND CONFIDENCE
REGARDING WHEN THESE WILL IMPROVE IS LOW. ITS POSSIBLE AS THE
GRADIENT WEAKENS THIS EVENING INTO OVERNIGHT...POCKETS OF DENSE
FOG MAY CONTINUE. ANOTHER AREA OF LOW PRESSURE WILL MOVE ACROSS
ONTARIO TUESDAY NIGHT INTO WEDNESDAY WITH A TRAILING COLD FRONT
MOVING SOUTH ACROSS THE LAKE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING. SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT...
LIKELY INTO THE 15-25 KT RANGE. THE GRADIENT ONCE AGAIN BECOMES
QUITE WEAK BEHIND THIS FRONT LATER WEDNESDAY NIGHT INTO THURSDAY.
LOW PRESSURE WILL MOVE FROM THE PLAINS THURSDAY NIGHT TO THE WESTERN
LAKES FRIDAY NIGHT...AS IT SLOWLY WEAKENS. WITH HIGH PRESSURE ACROSS
THE NORTHERN LAKES...WINDS WILL TURN NORTHEAST AND MAY INCREASE IN
SPEED...PERHAPS INTO THE 15-20KT RANGE FOR A SHORT TIME. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 7 PM
MONDAY.
DENSE FOG ADVISORY...LMZ777-LMZ779 UNTIL 9 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 8, 3:47 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 347 PM CDT MON JUN 8 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 092100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 347 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL UP TO THE SIZE OF HALF DOLLARS. WIND GUSTS TO 60 MPH. OCCASIONAL CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL GRADUALLY SLIDE SOUTHEAST ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON. THESE THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING. DISCUSSION: AN UPPER LEVEL DISTURBANCE HAS CAUSED SCATTERED THUNDERSTORMS TO DEVELOP. UNSEASONABLY COLD AIR ALOFT ASSOCIATED WITH THIS DISTURBANCE WILL CONTINUE TO ALLOW FOR AMPLE INSTABILITY TO SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT AND INTENSIFICATION. WIDESPREAD SEVERE STORMS ARE NOT LIKELY WITH THIS ACTIVITY...BUT THE STRONGEST STORMS WILL BE SEVERE...WITH HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 60 MPH. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PORTIONS OF THE IROQUOIS AND KANKAKEE RIVERS WILL REMAIN AT BANKFULL STAGE OR IN FLOOD THROUGH MID TO LATE WEEK. PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THROUGH THIS EVENING. && LMZ740>745-092100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 347 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE ILLINOIS SHORE AND PARTS OF THE INDIANA SHORE THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-092100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 347 PM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE THIS EVENING. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING. SOME OF THE STORMS MAY PRODUCE GUSTS IN EXCESS OF 35 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH SUNDAY. && RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 8, 5:10 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL SUGAR GROVE 41.77N 88.46W
06/08/2015 M1.75 INCH KANE IL PUBLIC
SOCIAL MEDIA.
&&
CLocal storm report, Jun 8, 5:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
521 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM MARINE TSTM WIND 5 SSE BEACH PARK 42.36N 87.81W
06/08/2015 M49 MPH LAKE IL C-MAN STATION
&&
MDBLocal storm report, Jun 8, 5:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
536 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL WINTHROP HARBOR 42.48N 87.83W
06/08/2015 E1.00 INCH LAKE IL FIRE DEPT/RESCUE
9TH STREET AND SHERIDAN.
&&
CLocal storm report, Jun 8, 5:49 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL HOBART 41.53N 87.27W
06/08/2015 E1.25 INCH LAKE IN PUBLIC
SOCIAL MEDIA.
&&
CLocal storm report, Jun 8, 5:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL CROWN POINT 41.42N 87.36W
06/08/2015 M1.00 INCH LAKE IN AMATEUR RADIO
1 MILE EAST 90001 E LINCOLN HWY.
&&
CLocal storm report, Jun 8, 5:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL CROWN POINT 41.42N 87.36W
06/08/2015 M1.00 INCH LAKE IN AMATEUR RADIO
1 MILE EAST 90001 E LINCOLN HWY.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:31 PM CDT | Areal Flood Advisory | LOT | Grundy, LaSalle, Livingston | 4 hr |
| Jun 7, 8:33 PM CDT | Special Weather Statement | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 72 min |
| Jun 7, 9:14 PM CDT | River Flood Warning | LOT | Iroquois | 67 hr |
| Jun 7, 9:25 PM CDT | River Flood Advisory | LOT | Iroquois | 4 days |
| Jun 7, 10:14 PM CDT | Flash Flood Warning | LOT | Iroquois, Kankakee | 5 hr |
| Jun 7, 11:10 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston and 1 more | 11 hr |
| Jun 8, 3:05 AM CDT | Small Craft Advisory | LOT | 16 hr | |
| Jun 8, 7:49 AM CDT | River Flood Warning | LOT | Iroquois | 27 days |
| Jun 8, 8:18 AM CDT | River Flood Advisory | LOT | Kankakee | 36 hr |
| Jun 8, 8:29 AM CDT | Marine Dense Fog Advisory | LOT | 44 hr | |
| Jun 8, 12:00 PM CDT | River Flood Warning | LOT | Bureau, LaSalle, Putnam | 34 hr |
| Jun 8, 1:53 PM CDT | Special Marine Warning | LOT | 112 min | |
| Jun 8, 2:18 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 27 min |
| Jun 8, 2:38 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 37 min |
| Jun 8, 2:45 PM CDT | River Flood Warning | LOT | Kankakee | 48 hr |
| Jun 8, 2:55 PM CDT | River Flood Advisory | LOT | Grundy, Will | 52 hr |
| Jun 8, 2:55 PM CDT | River Flood Advisory | LOT | Grundy | 16 hr |
| Jun 8, 3:16 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 44 min |
| Jun 8, 3:27 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane, Kendall, Lee | 50 min |
| Jun 8, 3:28 PM CDT | Special Marine Warning | LOT | 92 min | |
| Jun 8, 3:36 PM CDT | Special Marine Warning | LOT | 84 min | |
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 30 min |
| Jun 8, 4:33 PM CDT | Severe Thunderstorm Warning | LOT | Kane, Kendall | 42 min |
| Jun 8, 4:57 PM CDT | Special Marine Warning | LOT | 93 min | |
| Jun 8, 5:31 PM CDT | Special Marine Warning | LOT | 59 min | |
| Jun 8, 6:38 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.